MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK
Model Number 420183-16
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook was analyzed and reported failure was confirmed.After cutting the clevis ear off, the instrument was found to have a broken conductor wire at the weld.The instrument failed the electrical continuity test.There were signs of thermal damage.Additionally, the instrument was found to have damage of the conductor wire¿s insulation near the weld.There was no material missing and the conductor wires were exposed.The instrument failed the electrical continuity tests.Thermal damage to the yaw pulley and conductor cap and broken conductor wire are the affected adjacent components.The instrument was found to have thermal damage to the monopolar yaw pulley near the yaw pulley and conductor wire interface.Thermal damage is a result of the broken conductor wire at the weld.Material appears to have burnt off from the charring that occurred near the conductor wire.Components adjacent to the yaw pulley show thermal damage.The instrument was found to have thermal damage to the conductor cap.
 
Event or Problem Description
It was reported that during a da vinci-assisted pancreatoduodenectomy surgical procedure, when energy was applied, a small spark was produced around the permanent cautery hook instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer to confirm that the instrument was inspected before use with no damage.There was no damage noticed to the instrument after the arcing event but there was a little smoke at the base of the tip.They observed that there was nothing strange inside and no damage was observed on the surface of the cannula.A pin gauge was not used to inspect the cannula.The surgeon was beginning to dissect, and it was on the first shot when the spark happened.The surgeon was using monopolar coagulation.The surgeon was using the third-party generator with the settings set at 30.The instrument was no more than 3 minutes inside.Because when the surgeon began to dissect, the event occurred, and the instrument was removed immediately.They were also using the fenestrated bipolar and cadiere instruments when the issue occurred.None of the instruments collided and the surgeon was about to touch the tissue when the spark occurred.The jaws were not immersed in liquid or contaminated by carbonized tissue (bio debris) prior to activating the instrument.There was no injury to the patient.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The permanent cautery hook instrument was transferred to the failure analysis engineer team and the initial failure analysis findings were confirmed.Additional analysis was performed.A computed tomography (ct) scan of the monopolar yaw pulley was performed to examine the crimp and electrode inside.It was observed that the other end of the broken conductor wire piece was still attached to the electrode, indicating that it had been successfully crimped in place, but something caused the wire to pull out.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19442710
Report Number2955842-2024-14990
Device Sequence Number8611546
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10230914
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-16
Device Catalogue Number420183
Device Lot NumberK10230914 036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose